How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Owen Your Own Question
Dr. Owen
Dr. Owen, Doctor
Category: Health
Satisfied Customers: 55754
Experience:  Board Certified Physician and US Medical School Graduate
18703594
Type Your Health Question Here...
Dr. Owen is online now
A new question is answered every 9 seconds

Ive also had bad stomach pains/..amount of acid in my stomach

Customer Question

I've had a big problem for the last couple of months in that I am always hungry, even straight after eating. I've also had bad stomach pains/IBS. I went to the doctor a couple of times and have been given 300mg ranitidine pills to take daily to reduce the amount of acid in my stomach. They seemed to work the first time round but this time I've been taking them for a few weeks and although the IBS sympsoms are quite slight now the hunger is still there. It's becoming unbearable and I don't know what to do.
Submitted: 6 years ago.
Category: Health
Expert:  Dr. Owen replied 6 years ago.

Attachments are only available to registered users.

Register Here

Attachments are only available to registered users.

Register Here
Hello, and I am pleased to help, use of my answers are for educational purposes only.
Besides the Ranitidine - what other medications do you use?
What is your height and weight (in pounds please)?
Customer: replied 6 years ago.
im on Citalopram 40mg. i'm 5'6". not sure about weight, pron about 140
Expert:  Dr. Owen replied 6 years ago.
Why are you taking this medications - do you have anxiety/depression?
Customer: replied 6 years ago.
yes ive had depression for a number of years. it goes up and down. I am feeling OK at the moment but i dont like the thought of coming off them in case I go down again. The IBS type problems have been going on for about a year and the hunger is only the last 2 months.
Expert:  Dr. Owen replied 6 years ago.
Since you are on a H-2 blocker, the Zantac (ranitidine), you might want to consider adding another medication such as Prilosec (omeprazole) which is available over the counter, and similar medications that are prescription are Nexium (esomeprazole) or Aciphex (rabeprazole).


I hope this helps, if you have more questions, please ask, and Please click on ACCEPT as this would be appreciated for my time and service to you, thank you very much.
Dr. Owen and 2 other Health Specialists are ready to help you
Customer: replied 6 years ago.
ok ill see if i can change to omeprazole.
Expert:  Dr. Owen replied 6 years ago.
You don't need to change, you can take both the zantac and the omeprazole Prilosec at the same time.